{"ok":true,"trend":{"id":3901552,"platform":"mastodon","region":"global","key":"ny times: a young woman discussed her epilepsy medication with chatgpt, which reassured her it would be ok to taper her","title":"NY Times: A young woman discussed her epilepsy medication with ChatGPT, which reassured her it would be OK to taper her","url":"https://social.seattle.wa.us/@gglockner/117514202680705030","first_seen":"2026-10-27T19:24:32.035631Z","last_seen":"2026-10-29T04:14:25.549703Z","last_rank":1,"peak_rank":1,"last_volume":56,"peak_volume":56,"seen_count":25,"score":0.8821875,"category_hint":"medicine","section":"health","category":"medicine","summary":"The New York Times reports that a young woman with epilepsy asked ChatGPT whether she could taper off her anti-seizure medication. The chatbot reassured her it would be fine, she reduced the dose, and the change proved fatal. The case is renewing warnings that AI chatbots can give dangerously confident medical advice and that people should consult doctors before altering prescriptions.","why":"The story highlights the real-world danger of relying on AI chatbots for medical decisions, resonating amid wider debate over AI safety.","tone":"negative","entities":["ChatGPT","The New York Times","OpenAI"],"summarized_at":"2026-10-29T01:32:19.441774Z","meta":{"tag":"medicine","via":"scan","kind":"status","lang":"en","instance":"mastodon.social","tag_uses":null},"nw":null,"promo":null,"kind":null,"importance":null,"hidden":false,"hide_reason":null,"judged_at":null,"title_en":"Woman dies after ChatGPT reassured her on tapering epilepsy drug","section_name":"Health","category_name":"Medicine","timeline":[{"captured_at":"2026-10-27T19:24:32.035631Z","rank":1,"volume":17},{"captured_at":"2026-10-27T20:46:32.374898Z","rank":1,"volume":31},{"captured_at":"2026-10-27T22:08:51.875862Z","rank":1,"volume":41},{"captured_at":"2026-10-27T23:30:54.281581Z","rank":1,"volume":47},{"captured_at":"2026-10-28T00:52:51.455116Z","rank":1,"volume":54},{"captured_at":"2026-10-28T02:14:51.998595Z","rank":1,"volume":55},{"captured_at":"2026-10-28T03:36:52.996517Z","rank":1,"volume":55},{"captured_at":"2026-10-28T04:59:08.674183Z","rank":1,"volume":55},{"captured_at":"2026-10-28T06:21:09.154581Z","rank":1,"volume":56},{"captured_at":"2026-10-28T07:43:08.758185Z","rank":1,"volume":56},{"captured_at":"2026-10-28T09:05:10.625002Z","rank":1,"volume":56},{"captured_at":"2026-10-28T10:27:09.032249Z","rank":1,"volume":56},{"captured_at":"2026-10-28T11:49:28.716795Z","rank":1,"volume":56},{"captured_at":"2026-10-28T13:11:42.766634Z","rank":1,"volume":56},{"captured_at":"2026-10-28T14:33:35.263934Z","rank":1,"volume":56},{"captured_at":"2026-10-28T15:55:28.378019Z","rank":1,"volume":56},{"captured_at":"2026-10-28T17:17:32.126282Z","rank":1,"volume":56},{"captured_at":"2026-10-28T18:39:28.144331Z","rank":1,"volume":56},{"captured_at":"2026-10-28T20:01:33.555683Z","rank":1,"volume":56},{"captured_at":"2026-10-28T21:24:06.408323Z","rank":1,"volume":56},{"captured_at":"2026-10-28T22:46:07.179686Z","rank":1,"volume":56},{"captured_at":"2026-10-29T00:08:07.302682Z","rank":1,"volume":56},{"captured_at":"2026-10-29T01:30:13.471187Z","rank":1,"volume":56},{"captured_at":"2026-10-29T02:52:07.110694Z","rank":1,"volume":56},{"captured_at":"2026-10-29T04:14:25.549703Z","rank":1,"volume":56}],"posts":[{"platform":"mastodon","url":"https://social.seattle.wa.us/@gglockner/117514202680705030","author":"gglockner@social.seattle.wa.us","title":null,"snippet":"NY Times: A young woman discussed her epilepsy medication with ChatGPT, which reassured her it would be OK to taper her medication. That change was fatal. Gift link: https://www. nytimes.com/2026/10/27/well/ai…","posted_at":"2026-10-27T18:07:10Z","likes":56}],"elsewhere":[],"window":"7d"}}